feliz
feliz
  • Users Online: 6215
  • Print this page
  • Email this page
 
CASE REPORT
Ahead of Print

A case of steroid induced psychosis


 Department of Pyschiatry, Centre of Excellence in Mental Health, ABVIMS and Dr. Ram Manohar Lohia Hospital, New Delhi, India

Correspondence Address:
Ashish Narvariya,
168, 2nd Floor, Site-1, M-Block, New Rajinder Nager, New Delhi - 110 060
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/aip.aip_116_21

Corticosteroids are one of the widely used drugs in medicine; however, the use of steroids is associated with undesirable side effects. We present here a case of 18-year-old girl with nephrotic syndrome who developed auditory hallucinations, muttering to self, social withdrawal, and fearfulness after she was given steroids for her treatment. Steroids were tapered and stopped, and she was started on olanzapine after which she improved completely. Although a relationship between hypothalmic–pitutary axis and psychosis has been clearly established, still there is a dearth of literature in the area of steroid-induced psychosis and its management.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Batra S
    -  Narvariya A
    -  Kandpal M
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed589    
    PDF Downloaded11    

Recommend this journal